Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 96, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 2, 2003, 7:38 AM CDT for Sharp County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 7:38 AM CDT (12:38 UTC)
- Expired
- Sep 2, 2003, 10:40 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 170 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 021241
FFWLIT
ARC135-021540-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
738 AM CDT TUE SEP 2 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHARP COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 1040 AM CDT
* AT 735 AM...DOPPLER RADAR INDICATED AREAS OF MODERATE TO HEAVY
SHOWERS OVER MUCH OF SHARP COUNTY. RADAR ESTIMATES THAT 3 TO 4
INCHES OF RAIN HAVE FALLEN OVER PARTS OF WESTERN AND
NORTHWESTERN SHARP COUNTY SINCE 430 AM. ADDITIONAL SHOWERS WILL
MOVE THROUGH SHARP COUNTY OVER THE NEXT FEW HOURS.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3632 9130 3596 9139 3596 9167 3621 9167
3632 9150 3642 9139
$$
221 follow-up statement
000 WGUS74 KLZK 021417 FFSLIT ARC135-021540- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 917 AM CDT TUE SEP 2 2003 ...A FLASH FLOOD WARNING IN EFFECT FOR SHARP COUNTY UNTIL 1040 AM CDT... HEAVY RAIN CONTINUES TO FALL ACROSS SHARP COUNTY. FLOODING HAS BEEN REPORTED ACROSS THE COUNTY. U.S. HIGHWAY 412 IS CLOSED DUE TO HIGH WATER. FLOODING IS ALSO OCCURRING ON U.S. HIGHWAY 167 AND STATE HIGHWAYS 56...58...175... AND 354. FLOODING HAS BEEN REPORTED IN HARDY AND CHEROKEE VILLAGE. HARDY REPORTED 6.55 INCHES OF RAIN FROM 6 AM THROUGH 9 AM. SEVERAL VEHICLES HAVE BEEN WASHED OFF ROADS. ONE VEHICLE IS OVERTURNED IN A DITCH. THIS IS A PARTICULARLY DANGEROUS SITUATION. SERIOUS FLOODING IS OCCURRING ACROSS SHARP COUNTY. TRAVEL IS DISCOURAGED UNTIL RAIN ENDS AND THE HIGH WATERS SUBSIDE. $$ 29
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:30 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 2, 4:30 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT TUE SEP 2 2003 IT LOOKS LIKE WE ARE OVER THE WORST OF THE HEAVY RAINS WITH THE H5 LOW OVER THE STATE OPENING UP AND GETTING CAUGHT UP IN THE FLOW AROUND THE LOW OVER THE GREAT LAKES. HEAVY RAINS MAY LINGER OVER PARTS OF NORTH CENTRAL ARKANSAS...SO WILL KEEP A MENTION OF THAT ONLY FOR THE ONE SET BUMPING UP AGAINST KMEM-S FORECAST AREA...AS PER OUR COORDINATION. PRECIPITATION WILL BE DIMINISHING FOR TONIGHT AND ENDING FROM NORTH TO SOUTH ON WEDNESDAY. DRY FORECAST PAST WED. TEMPS WILL BE IN THE 75 TO 80 RANGE IN THE NORTH TODAY AND IN THE 80S ELSEWHERE. THEN... TEMPS WILL BOUNCE INTO THE 80S FOR WEDNESDAY. THERE WILL BE A REINFORCING SHOT OF AIR COMING SOUTH WITH THE SURFACE RIDGE. MOISTURE WILL BE LIMITED WITH THAT SYSTEM. HIGH PRESSURE WILL GIVE US CLEAR TO MOSTLY CLEAR CONDITIONS THURSDAY THROUGH MONDAY. HRO 77 62 83 63 / 90 40 10 5 LIT 81 69 87 66 / 70 50 20 10 HOT 81 69 87 66 / 80 50 20 10 PBF 83 70 88 68 / 70 60 20 10 .LZK...NONE. 32
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 2 hours 38 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT REMNANTS OF TROPICAL STORM GRACE WERE LOCATED OVER EXTREME SOUTHEASTERN OKLAHOMA EARLY THIS MORNING. THE SYSTEM WILL CONTINUE TO MOVE NORTHEASTWARD TODAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL PREVAIL OVER THE AREA TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEASTERN ARKANSAS TODAY. CHANCES FOR RAINFALL WILL DECREASE TONIGHT AS THE LOW CONTINUES TO LIFT TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY...THEN DRY WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22
In the hours before
Local storm report, Sep 2, 7:01 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
701 AM CDT TUE SEP 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0636 AM GUION AR FLASH FLOODS
09/02/03 IZARD STATE HIGHWAY 58 HAS WATER
OVER IT. SOME OTHER COUNTY
ROADS ALSO BEING FLOODED IN
THAT AREA. REPORTED BY LAW
ENFORCEMENT
22Local storm report, Sep 2, 7:33 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
733 AM CDT TUE SEP 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 AM 5 W MOUNT PLEASANT AR FLASH FLOODS
09/02/03 IZARD SEVERAL AREAS OF IZARD
COUNTY ROAD 6 FLOODED
BETWEEN MOUNT PLEASANT AND
STATE HIGHWAY 58. COUNTY
ROAD IS CLOSED. REPORTED BY
LAW ENFORCEMENT
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:46 AM CDT | Flash Flood Warning | LZK | Izard, Stone | 3 hr |
| Sep 2, 10:37 AM CDT | Flash Flood Warning | LZK | Sharp | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.